EXACTECH, INC. SPECIFIC DEVICE NOT REPORTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
02-012-47-2015 |
| Medical Device Problem Codes |
Naturally Worn (2988); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Pain (1994); Insufficient Information (4580)
| Date of Event |
04/14/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pending investigation.
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6) 2011.Approximately 3 years and 6 months after the initial procedure the patient had a left knee revision on (b)(6) 2015.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044 (ngg) (mmh), and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
Additional Manufacturer Narrative
D4: corrected d10: concomitant devices (b)(6) 203-90-21 - (11-2716) hall pwr pro vrspwr+ 90x13/21x1.19mm.(b)(6) 02-012-45-2020 - lgc tibial fit tray cem sz 2f / 2t.(b)(6) 201-78-89 - 3" drill bit, mod.Hex 2 pack.(b)(6) 201-78-15 - holding pin mini sharp point 4 pk.(b)(6) 201-78-89 - 3" drill bit, mod.Hex 2 pack.(b)(6) 200-02-32 - three peg patella 32mm.(b)(6) 02-010-03-0220 - logic cr femoral cem, left sz 2.Manufacturer narrative: the reason for the reported revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.However, the reported prosthesis wear could not be confirmed and potential contributions of manufacturing, user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.